Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 80, NWS North Platte, NE

June 7, 2006Cherry County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 7, 2006, 2:26 PM MDT for Cherry County, Nebraska. It was in force for 64 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2006, 2:26 PM MDT (20:26 UTC)
Expired
Jun 7, 2006, 3:30 PM MDT
In force
64 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Cherry County, NE

The radar

The North Platte radar (KLNX), 100 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 3:05 PM MDTHAIL 0.8816 Ssw Valentine, NE
Jun 7, 3:10 PM MDTHAIL 0.8817 Ssw Valentine, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2006-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2006-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2813 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 072026
SVRLBF
NEC031-072130-
/O.NEW.KLBF.SV.W.0080.060607T2026Z-060607T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
226 PM MDT WED JUN 7 2006

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 330 PM MDT(430 PM CDT)

* AT 221 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR MERRITT RESERVOIR DAM...OR ABOUT 23 MILES
  SOUTHWEST OF VALENTINE...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BIG ALKALI LAKE STATE WILDLIFE MANAGEMENT AREA...SCHLAGEL CREEK
  STATE WILDLIFE MANAGEMENT AREA AND 9 MILES SOUTH OF HIGHWAY 97
  CROSSING THE NIOBRARA RIVER BY 355 PM CDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4297 10194 4231 10193 4230 10022 4298 10022

$$

POWER
1 follow-up statement
000 
WWUS53 KLBF 072054
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
354 PM CDT WED JUN 7 2006

NEC031-072130-
/O.CON.KLBF.SV.W.0080.000000T0000Z-060607T2130Z/
CHERRY NE-
254 PM MDT WED JUN 7 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM
MDT(430 PM CDT) FOR CHERRY COUNTY...

AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED NEAR HIGHWAY S16B MILE MARKER 10...OR ABOUT
17 MILES SOUTHWEST OF VALENTINE...MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGHWAY S16B MILE MARKER 10 BY 405 PM CDT...
  SCHLAGEL CREEK STATE WILDLIFE MANAGEMENT AREA BY 410 PM CDT...
  BIG ALKALI LAKE STATE WILDLIFE MANAGEMENT AREA BY 415 PM CDT...
  8 MILES NORTH OF VALENTINE NATIONAL WILDLIFE REFUGE BY 420 PM
  CDT...
  HIGHWAY 83 MILE MARKER 200 AND HIGHWAY 83 MILE MARKER 190 BY 430 PM
  CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING(1000 PM CDT WEDNESDAY EVENING) FOR NORTHWESTERN
NEBRASKA.

LAT...LON 4297 10194 4231 10193 4230 10022 4298 10022

$$

POWER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:15 PM MDT, 11 minutes earlier.

Area forecast discussion, Jun 7, 2:15 PM MDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
315 PM CDT WED JUN 7 2006

...RECORD HEAT THURSDAY AND THUNDERSTORM CHANCES THROUGH THE
FORECAST PERIOD REMAIN THE FORECAST FOCUS...

.SHORT TERM FORECAST...
HOT AFTERNOON IN THE CWA. THUNDERSTORMS ONGOING ACROSS NRN TIER OF
COUNTIES. NAM AND NAM/WRF FROM YESTERDAY HAVE DONE A GOOD JOB WITH
LOCATION OF ONGOING CONVECTION. WILL FOLLOW THE NAM SOLUTION OF
WX/POPS TONIGHT INTO THUR A.M. THE GFS HAS CONVECTIVE FEEDBACK BY
00Z THIS EVENING INVO SERN WY/NC CO WHICH IN TURN AFFECTS QPFS INTO
WRN NEBR TONIGHT WHICH IVE DEEMED UNRELIABLE. WHILE ORGANIZED
UPDRAFTS AND ISOLATED SEVERE STORMS SHOULD BE CONFINED TO THE
NORTHWEST ENHANCED BY EXISTING OUTFLOW BOUNDARIES...AT LEAST
ISOLATED
SHOWERS OR THUNDERSTORMS WILL DEVELOP TO OUR WEST IN SERN WY/WERN CO
LATE THIS AFTERNOON WHICH WILL TURN TOWARD THE SOUTHEAST PER CORFIDI
VECTORS. H85 LLVL JET TO 30S KTS WILL AID. THUS...FOR AREAS SOUTH OF
HWY 2...WEAK DEEP LAYER SHEAR AT 20KTS WILL MAKE ANY STORMS SHORT
LIVED.

RECORD BREAKING HEAT SET FOR THURSDAY. CURRENT RECORDS ARE BBW
100...VTN 102...LBF 100...AND IML 104. RECORDS SHOULD BE BROKEN AND
LBF AND IML WHILE BBW AND VTN FALL A COUPLE DEGREES SHORT. FAVOR THE
NAM SFC LOW POSITION IN SWRN CHERRY COUNTY AS OPPOSED TO THE GFS
POSITION NEAR IML. H85 TEMPS SOAR TO 32-33C ...ALONG WITH 1000-500
MB THICKNESS VALUES GOING ABOVE 586DM. THESE VALUES SUPPORT RECORD
HIGH TEMPERATURES. LITTLE CHANGE FROM PREVIOUS GRID FCST EXCEPT TO
WARM THE ERN ZONES A FEW DEGREES.

UPPER RIDGE BREAKS DOWN SOME THURSDAY NIGHT WITH APPROACH OF COLD
FRONT. SCATTERED HIGH BASED THUNDERSTORMS NEAR AND WEST OF
PREFRONTAL TROUGH WHERE TEMPS TO GO ABOVE CONVECTIVE TEMP. WILL KEEP
POPS LOW AT 20 PERCENT WITH H7 TEMPS FROM 14 TO 16C AND AS SOME OF
PRECIP WILL EVAPORATE BEFORE REACHING GROUND AS LOW LEVEL MOISTURE
TO REMAIN VERY LIMITED.

COOLER TEMPS BROUGHT IN BEHIND THE FRONT FOR FRIDAY...HOWEVER ACROSS
THE SERN CWFA...DEEP MIXING AND COMPRESSIONAL HEATING COULD SURGE
TEMPS UP INTO THE LOWER/MID 90S. HAVE KEPT TEMPS DOWN A FEW DEGREES
FROM WARMER MAN 2M TEMP AND MET GUIDANCE FOR CONSISTENCY
PURPOSES...BUT SHOULD CONSIDER RAISING THEM UP NEXT FORECAST CYCLE
IF LOOKS THE SAME AS 12Z RUN SHOWED. WILL ALSO BE DEALING WITH
POTENTIAL FOR ORGANIZED SEVERE STORMS BEGINNING FRIDAY AFTERNOON
INTO THE EVENING BEHIND THE FRONT WITH THE MOST INTENSE CONVECTION
NEAR AND SOUTH OF INTERSTATE 80.

BY SATURDAY...MUCH COOLER AIR SHOULD FILTER IN FROM THE NORTHEAST.
THIS SHOULD BE SIMILAR TO TEMPS WE ARE CURRENTLY SEEING IN NERN
NORTH DAKOTA AND NRN MINN IN THE UPPER 70S. HAVE GOING UPPER 70S
NORTHEAST TO NEAR 90 EXTREME SOUTHWEST. PLENTY OF CLOUDINESS AND
SHOWERS OR THUNDERSTORMS AS SEVERAL IMPULSES RIDE THE ZONAL FLOW
PATTERN.

.EXTENDED DISCUSSION...ECMWF HAS UPPER RIDGE A BIT STRONGER THAN THE
GFS AND ALSO HAS SFC FRONT FURTHER NORTH SUNDAY THROUGH TUESDAY.
THIS SHOULD KEEP SW IN THE MID TO UPPER 80S EACH DAY (SUNDAY THROUGH
WEDNESDAY) WHILE THE NORTHEAST WOULD MAINLY BE IN THE LOWER 80S.
WHILE HIGHS SHOULD BE JUST A COUPLE DEGREES ABOVE CLIMATOLOGY...
PRECIP CHCS LOOK MUCH BETTER THAN IN RECENT DAYS AND SHOULD BE ABOVE
CLIMATOLOGY AT 30 TO 40 PERCENT EACH NIGHT (SUNDAY NIGHT THROUGH
TUESDAY NIGHT). WILL GO WITH AT LEAST 20 POPS IN THE GRIDS AND
REVISE UP IF NEEDED IN LATER FORECASTS.

.FIRE WEATHER...
HOT DESERT SW AIRMASS...SFC LOW IN VCNTY OF WESTERN
SANDHILLS...POSSIBLY LOW PCPN LATE AFTERNOON TSRA...AND CURING FUELS
WILL LEAD TO A CRITICAL FIRE WEATHER DAY ON THURSDAY AND RFW HAS
BEEN ISSUED FOR LATE MORNING THROUGH EARLY EVENING. BELIEVE GFS MAY
BE TOO POLLUTED WITH FEEDBACK ISSUES AND HAVE LEANED HEAVILY ON
NAM12 FOR PLACEMENT OF SFC LOW ACROSS WESTERN CWA TOMORROW. THIS
WILL LEAD TO A W/SW SFC FLOW INTO WESTERN/SOUTHERN FIRE ZONES WITH
RH VALUES DROPPING INTO THE LOWER TEENS AND HIGH TEMPS IN THE
100-105 RANGE. WINDS WILL BE HARD PRESSED TO REACH CRITERIA BECAUSE
OF LOCATION OF SFC LOW...HOWEVER WITH D3 CONDITIONS ON HORIZON FEEL
RFW IS WARRANTED AND HAS BEEN BACKED BY LOCAL FMOS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING PORTIONS OF
ZONES 204...210...206 FROM 16Z THU TO 02Z FRI.

&&

ROBERG/13
Hazardous weather outlook, Jun 7, 9:36 AM MDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1036 AM CDT WED JUN 7 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-081200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1036 AM CDT WED JUN 7 2006 /936 AM MDT WED JUN 7 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORM DEVELOPMENT WILL CONTINUE ACROSS THE NORTHERN
SANDHILLS INTO NORTH CENTRAL NEBRASKA THROUGH THIS AFTERNOON. AS
HEATING INCREASES THE INSTABILITY THE CHANCES FOR SEVERE WEATHER
WILL INCREASE. ADDITIONAL THUNDERSTORM DEVELOPMENT WILL POSSIBLE
ACROSS THE PANHANDLE LATER THIS AFTERNOON. SEVERE WEATHER WILL BE
A POSSIBILITY MAINLY THIS AFTERNOON NORTH OF HIGHWAY 2...WITH
LARGE HAIL AND DAMAGING WIND GUSTS THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AND
FRIDAY. AS THE FRONT WORKS ITS WAY THROUGH SOUTHERN NEBRASKA...
MOISTURE AND HEAT AHEAD OF THE SYSTEM WILL COMBINE TO PRODUCE
EXTREME INSTABILITY AND THE WIND ALONG THE FRONT WILL CONTINUE TO
BE FAVORABLE FOR SUPER CELL DEVELOPMENT.

HEAT IS LIKELY TO CONTINUE OVER MOST OF WESTERN AND NORTH CENTRAL
NEBRASKA THURSDAY WITH TEMPERATURES IN THE WEST LIKELY TO EXCEED
100 DEGREES AGAIN. RELIEF IS POSSIBLE FRIDAY AND LIKELY SATURDAY
THROUGH TUESDAY AS THE FRONT GOES THROUGH THE AREA. TEMPERATURES
BY SATURDAY ARE LIKELY TO BE 20 DEGREES COOLER OVER NEARLY ALL OF
WESTERN AND NORTH CENTRAL NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH FRIDAY.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

SPRINGER/13

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 2:23 PM MDTSevere Thunderstorm WarningLBFBrown37 min
Jun 7, 2:55 PM MDTRed Flag WarningLBFArthur, Blaine, Brown, Chase, Cherry, Deuel and 12 more29 hr
Jun 7, 2:58 PM MDTSevere Thunderstorm WarningLBFBrown32 min
Jun 7, 3:28 PM MDTSevere Thunderstorm WarningLBFBrown47 min
Jun 7, 3:30 PM MDTSevere Thunderstorm WarningLBFCherry45 min
Jun 7, 4:38 PM MDTSevere Thunderstorm WarningLBFCherry, Thomas52 min
Jun 7, 5:23 PM MDTSevere Thunderstorm WarningLBFBlaine52 min
Jun 7, 5:28 PM MDTSevere Thunderstorm WarningLBFThomas47 min
Jun 7, 5:59 PM MDTSevere Thunderstorm WarningLBFLogan46 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.